Alert archive / California / Freeze Warnings in 2020
Freeze Warning 17, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Nov 9, 2020, 12:13 PM PST for Mendocino County, California. It took effect at Nov 10, 2020, 1:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2020, 12:13 PM PST (20:13 UTC)
- In effect from
- Nov 10, 2020, 1:00 AM PST
- Expired
- Nov 10, 2020, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 139 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2084 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
181 WWUS76 KEKA 092013 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1213 PM PST Mon Nov 9 2020 CAZ113-100415- /O.NEW.KEKA.FZ.W.0017.201110T0900Z-201110T1700Z/ Southeastern Mendocino Interior- 1213 PM PST Mon Nov 9 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Southeastern Mendocino Interior County. * WHEN...From 1 AM to 9 AM PST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ102>104-109-112-100415- /O.NEW.KEKA.FR.Y.0036.201110T0900Z-201110T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 1213 PM PST Mon Nov 9 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Mendocino Coast and Southwestern Mendocino Interior Counties. * WHEN...From 1 AM to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
4 follow-up statements
208 WWUS76 KEKA 092212 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 212 PM PST Mon Nov 9 2020 CAZ113-100615- /O.CON.KEKA.FZ.W.0017.201110T0900Z-201110T1700Z/ Southeastern Mendocino Interior- 212 PM PST Mon Nov 9 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Southeastern Mendocino Interior County. * WHEN...From 1 AM to 9 AM PST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ102>104-109-112-100615- /O.CON.KEKA.FR.Y.0036.201110T0900Z-201110T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 212 PM PST Mon Nov 9 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Coast, Southwestern Humboldt, Mendocino Coast and Southwestern Mendocino Interior Counties. * WHEN...From 1 AM to 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
111 WWUS76 KEKA 100612 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1012 PM PST Mon Nov 9 2020 CAZ113-101415- /O.CON.KEKA.FZ.W.0017.201110T0900Z-201110T1700Z/ Southeastern Mendocino Interior- 1012 PM PST Mon Nov 9 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Southeastern Mendocino Interior County. * WHEN...Until 9 AM PST Tuesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ102>104-109-112-101415- /O.CON.KEKA.FR.Y.0036.201110T0900Z-201110T1700Z/ Del Norte Interior-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- 1012 PM PST Mon Nov 9 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Mendocino Coast, Southwestern Mendocino Interior, Northern Humboldt Coast, Del Norte Interior and Southwestern Humboldt Counties. * WHEN...Until 9 AM PST Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
147 WWUS76 KEKA 101116 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 316 AM PST Tue Nov 10 2020 CAZ113-101930- /O.NEW.KEKA.FZ.W.0018.201111T0900Z-201111T1700Z/ /O.CON.KEKA.FZ.W.0017.000000T0000Z-201110T1700Z/ Southeastern Mendocino Interior- 316 AM PST Tue Nov 10 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * WHAT...For the first Freeze Warning, sub-freezing temperatures as low as 30. For the second Freeze Warning, sub-freezing temperatures as low as 27 expected. * WHERE...Southeastern Mendocino Interior County. * WHEN...For the first Freeze Warning, until 9 AM PST this morning. For the second Freeze Warning, from 1 AM to 9 AM PST Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ103-104-109-112-101930- /O.NEW.KEKA.FR.Y.0037.201111T0900Z-201111T1700Z/ /O.CON.KEKA.FR.Y.0036.000000T0000Z-201110T1700Z/ Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior- 316 AM PST Tue Nov 10 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * WHAT...For the first Frost Advisory, temperatures as low as 34 will result in frost formation. For the second Frost Advisory, temperatures as low as 30 will result in frost formation. * WHERE...Northern Humboldt Coast, Southwestern Humboldt, Mendocino Coast and Southwestern Mendocino Interior Counties. * WHEN...For the first Frost Advisory, until 9 AM PST this morning. For the second Frost Advisory, from 1 AM to 9 AM PST Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ102-101700- /O.CON.KEKA.FR.Y.0036.000000T0000Z-201110T1700Z/ Del Norte Interior- 316 AM PST Tue Nov 10 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Del Norte Interior County. * WHEN...Until 9 AM PST this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
166 WWUS76 KEKA 101638 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 838 AM PST Tue Nov 10 2020 CAZ113-101745- /O.CAN.KEKA.FZ.W.0018.201111T0900Z-201111T1700Z/ /O.EXP.KEKA.FZ.W.0017.000000T0000Z-201110T1700Z/ Southeastern Mendocino Interior- 838 AM PST Tue Nov 10 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ112-101745- /O.CAN.KEKA.FR.Y.0037.201111T0900Z-201111T1700Z/ /O.EXP.KEKA.FR.Y.0036.000000T0000Z-201110T1700Z/ Southwestern Mendocino Interior- 838 AM PST Tue Nov 10 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$ CAZ103-104-109-110045- /O.EXP.KEKA.FR.Y.0036.000000T0000Z-201110T1700Z/ /O.CON.KEKA.FR.Y.0037.201111T0900Z-201111T1700Z/ Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast- 838 AM PST Tue Nov 10 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PST WEDNESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Northern Humboldt Coast, Southwestern Humboldt, Mendocino Coast and Southwestern Mendocino Interior Counties. * WHEN...From 1 AM to 9 AM PST Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ102-101745- /O.EXP.KEKA.FR.Y.0036.000000T0000Z-201110T1700Z/ Del Norte Interior- 838 AM PST Tue Nov 10 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Nov 9, 3:37 AM PST, 8 hours 36 minutes earlier.
Area forecast discussion, Nov 9, 3:37 AM PST, 8 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
337 AM PST Mon Nov 9 2020
.SYNOPSIS...After a very cold start to the work week, quiet weather
is expected through the middle of the week. The next widespread rain
chances will return to Northwest California late this week.
&&
.DISCUSSION...Drier air filtering into the area helped to promote
very efficient radiative cooling overnight and the coldest early
morning temperatures of the season thus far. Widespread Frost and
Freeze products are in effect through 9 a.m. this morning where
the growing season has not ended. In fact, even upgraded to a
Hard Freeze Warning for the remaining interior Mendocino zones
based on latest temperatures. After a very cold start to the work
week today, a shortwave will begin to move into the Pacific
Northwest this afternoon. Cloud cover will be on the increase for
areas north of Cape Mendocino starting around midday today as this
wave approaches. The shortwave will only clip the northern part
of the forecast area late tonight and into early Tuesday. Very
little measurable rain is expected to accompany this passing
wave, mostly during the overnight period on Monday and into the
early morning hours of Tuesday. Northwest flow will develop over
the region early on Tuesday, but shortwave ridging will then try
to build into the area on Wednesday. Dry conditions are expected
to prevail across Northwest California from mid-morning on Tuesday
through early Thursday. An upper-level trough is then expected to
move through the area on Thursday, bringing some rain back to
Northwest California. Latest model runs have the really wet
weather holding off until Friday, and guidance continues to insist
rain will linger through next weekend. Stay tuned during the next
day or so as the details with the late week trough come more into
focus.
&&
.AVIATION...A dry northerly flow will promote widespread vfr
conditions across the region through late this evening. Later
tonight a weak front will move across the north coast bringing
some cloud cover and potential mvfr cigs to the coastal terminals
but little or no precipitation is expected. Afternoon northerlies
will pick up again over the both the coast and interior sites but
gusts should not exceed 20 kts.
&&
.MARINE...Gusty northerly winds will gradually diminish today.
The sea state however is slow to subside and still depicting very
hazardous short period waves over much of the waters. Thus will
continue with the Haz Seas warning and SCA's through mid morning and
these products may need to be extended a little longer as is often
the case in the slow process of subsiding heights. Northerly winds
are expected to increase again by Tuesday night and persist through
Wednesday night, particularly across the S outer waters. Early
indications are that southerly winds will increase ahead of a potent
storm system by Friday.
&&
.FIRE WEATHER...Elevated northeasterly winds and poor recoveries
will yield critical fire weather conditions over the ridgetops of
eastern Lake County through around mid-morning today. Have
continued the headline for Zone 264.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory until 9 AM PST this morning for CAZ101-109.
Freeze Warning until 9 AM PST this morning for CAZ103-104-114-
115.
Hard Freeze Warning until 9 AM PST this morning for CAZ102-105-
106-112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
10 AM PST this morning for PZZ450-455- 470.
Hazardous Seas Warning until 10 AM PST this morning for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook, Twitter, and Instagram at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
https://www.instagram.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 9, 9:01 AM PST, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 901 AM PST Mon Nov 9 2020 CAZ101>115-101715- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 901 AM PST Mon Nov 9 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 8:44 PM PST | Small Craft Advisory | EKA | 24 hr | |
| Nov 9, 12:13 PM PST | Frost Advisory | EKA | Del Norte, Humboldt, Mendocino | 21 hr |
Nearby
Freeze Warnings in California, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.